I think the IB is starting to subside. I don't have too many large papules/pustules/nodules coming up. I still have the acne on my chin that's slowly starting to heal. Some of them a papules that appear to be forming white heads which is odd for me. Normally my papules would just remains red and inflamed for a few days(week) and then begin to subside. One or two of them are still a bit painful. I'm not sure what the pain is indicative of. Does it mean it's still growing or inflamed? Normally when they begin to heal they stop hurting, but these two still hurt a bit. I wonder if that means they're going to "re-form" a few more times before they go away.
I'm getting a few zits/pimples on my jaw line and feel a couple coming on my neck.
I've got a bit of eczema on the back of my hands. Hardly noticeable. The Derm wrote me a prescription for Topicort cream. I started putting it on yesterday and it's already starting to work.
Sorry to be graphic here, but I want to detail all the aspects of Claravis and what to expect for those of you about to go on it. I've noticed that my stool is a much lighter color (almost orange) since I started taking Claravis. Also, my intestines gurgle a bit more often. They don't hurt, but they make noise. It's not a constant thing, but I have noticed it.
I've maintained my regimen of CeraVe cleanser in the morning and evening followed by CeraVe moisturizer in the evening. I also have been putting Eucren cream on the rest of my body. My body hasn't begun to dry out yet, but from the logs I've read it appears Accutane works its way from your face first and then to the rest of your body. So I figure I should just pre-empt it by moisturizing everywhere now.
I have noticed that the correlation between me working out and acne forming is still there. If a take a few days off from the gym the amount of new acne seems to decrease. However, when I do go the acne I have seems to get more inflamed or newer ones begin to develop. This sucks as going to the gym is something I really enjoy and can't imagine giving up. I may cut back a little bit to see if it helps in the IB stages.
Another problem I'm running into is shaving. Like many of you with chin acne, I can't really use a razor. When I do I break out. So I normally use an electric razor. Not the type that have rotating heads, but the kind your barber(stylist) uses to trim your sideburns. Normally when I do that it doesn't bother my skin too much. The downside is that I never have a "close" shave. However, the last time I did it, I had the big outbreak. I'm not sure if that was just the IB or if it was partially induced by the irritation caused by shaving. Either way, I haven't shaved since. I'm going to need to figure something out soon as I have to shave for work.
On a personal level, these first two and a half weeks have been rough. The IB is tough to deal with. I would suggest you pick a month to start Accutane when you don't have a lot of obligations. It's tough to go outside or plan events with people when you have no idea what you'll look like the next day. I'm sure if you're acne prone that you're already familiar with this feeling, but it's even more pronounced during the IB. Acne on Accutane is different. It comes much quicker(for me anyway). Normally I would feel a pin prick on my chin and the next day or two a papule would come up. Now, I can feel the pin prick and have one a few hours later. You quite literally may have more acne by the end of the day than when you started with when you woke up in the morning.
Also the acne takes a lot longer to heal. So while your IB may end in the first month, you'll likely have remnants of that acne well into the second month or longer.
It sucks, in many ways you may have to put your life on hold for a few months if you commit to Accutane. Unless of course you're one of those happy-go-lucky people who isn't all that bothered by your acne. In which case, more power to you. Unfortunately I'm not that type.
On a positive note, I think I found a way to help calm things down for a day. I had written in one of my previous journal entries about Epsom salt baths. Seriously, if you aren't on Accutane, please give them a try. Epsom salt is like 2-4 bucks for a 4 pound bag. Draw a hot bath, put a cup full of Epson salt in the bath, and just lay in the tub with your face in the water for 30-60 minutes. Anyway, I'd stopped doing them because hot water and Accutane don't mix well. It tends to dry out your skin(the salt doesn't help either).
However, I was planning to go out this past Saturday and I wasn't looking great and desperate to try something. So I ran a hot bath at around noon, but I let it sit in the tub for about a half hour until it cooled down. So by the time I got in it was probably just above luke-warm. I soaked for about 45 minutes. I used a wash cloth and slowly and gently ran it across my chin. I brought a hand held mirror into the tub to help me see what I was doing. I was trying to scrape away all the dry skin. When I got out of the bath and dried off, I noticed I didn't have any flaky white skin on my chin and also all the flaky skin on my lips were gone. I moisturized my face and put Vaseline(which seems to work the best) on my lips. I looked pretty good for the rest of the day. Obviously the acne was still there(it's not a miracle cure) but it was less red and more importantly the visible side effects of Accutane weren't there, in this case the flaky white skin around my mouth and on my lips. I'm not sure if it'll work for you guys but it might be worth a try.
Obviously this isn't something you can do on a daily basis while on Accutane. It will dry you out, but it's something you can use every once in a while should you have to go out to some social event.